Hail, Carbon
- When
- April 20, 10:20 AM MST to 10:22 AM MST
- Where
- Carbon County, 35 mi WSW of Rawlins
- Measured
- 1.5 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.583, -107.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 20, 2:38 AM MST, 7 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 338 AM MDT FRI APR 20 2001 LOTS OF WEATHER TO DEAL WITH BY THIS AFTN AND DIFFICULT TO PICK MAIN ELEMENT...CLDS OR SHWRS OR WIND. WEATHER DETERIORATES FURTHER OVER THE WEEKEND WITH ANOTHER SPRING SNOWSTORM IN OFFING SUNDAY NIGHT AND MONDAY EVEN THOUGH SNOW WILL ALREADY BE THE MAIN PRECIP TYPE SAT NIGHT. SATELLITE LOOP SHOWS THAT HI CLOUDS HAVE ALREADY STREAMED OVER CWA TNGT WITH A SMALL BAND OF UPSLP LOW CLDS BTWN CPR AND DGW. MDLS SIMILAR IN SHOWING ONE SHRTWV TROF LIFTING NNE THRU ERN CO INTO WRN NEBRASKA BY LATE THIS MRNG. STGR SHRTWV TROF OVER SWRN U.S. CURRENTLY WILL SWEEP ACRS THE CWA MAINLY THIS AFTN AND EVENING. LKLY POPS IN ORDER FOR WRN CWA STARTING THIS MRNG WITH SCT AFTN SHWRS/TSTMS OVER ERN CWA. WHILE SRN AREAS OF CWA IMPROVE AND BECOME WINDY LATER THIS AFTN...NRN CWA WILL REMAIN UNDER THE GUN FOR MUCH OF FRI NIGHT AND SAT MRNG AS A WK H5 LOW FORMS OVER SD. STG DNSLP WINDS THAT DVLP FRI NIGHT WILL TURN TO MOISTENING NLY AND THEN NELY SAT AFTN DUE TO UPR LOW MOVG INTO NWRN AZ AND SFC LOW DEEPENING OVER ERN CO. SO...AT LEAST SCT POPS IN ORDER AGN SAT AFTN BEFORE THEY INCREASE EVEN MORE SAT NIGHT AND SUN. WHILE REAL THREAT OF SNOWSTORM HOLDS OFF UNTIL SUN NIGHT/MON TIME FRAME...MOST OF THE PCPN IN CWA WILL BE WET SNOW SAT NIGHT/SUN. STILL TOO EARLY FOR A WS WATCH...SO WILL UPDATE THE SPS SENT YDA REGARDING THE RETURN OF WINTER WX. WILL BRING FCST MAX TEMPS DOWN FOR SUN AND MON IN EXTENDED. FOR TDA...LIKE THE COOLER FWC MAXS OVER THE WRMR FAN/MAV NUMBERS. .CYS... WY...NONE. NE...NONE. JLH
NEZ001>003-019>021-054-055-WYZ059>070-202145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 620 AM MDT FRI APR 20 2001 ...WINTERLIKE WEATHER WILL RETURN LATE SUNDAY AND MONDAY... A MOIST UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST UNITED STATES ON SATURDAY. THIS STORM WILL LIFT NORTHEAST ACROSS COLORADO DURING THE DAY SUNDAY WHILE COOLER AIR MOVES DOWN FROM CANADA. THE RESULT WILL BE WIDESPREAD PRECIPITATION OVER SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE...WITH RAIN CHANGING TO WET SNOW. SNOW SHOWERS OR MIXED RAIN AND SNOW SHOWERS WILL BECOME LIKELY OVER THE AREA SATURDAY NIGHT AND SUNDAY. THE HEAVIER SNOW THREAT WILL ARRIVE SUNDAY NIGHT AND CONTINUE THROUGH MONDAY. IT IS STILL TOO EARLY TO PREDICT ACTUAL SNOW AMOUNTS. HOWEVER...SOME SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IN SOUTHEAST WYOMING WITH LESSER AMOUNTS IN THE NEBRASKA PANHANDLE. IF YOU ARE PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN SOUTHEAST WYOMING OR THE NEBRASKA PANHANDLE SUNDAY NIGHT AND MONDAY...YOU SHOULD LISTEN FOR LATER FORECASTS AND STATEMENTS ON THE BIG WEATHER CHANGE. RANCHERS AND STOCK GROWERS MAY WISH TO PROTECT ANY YOUNG OR WEAK ANIMALS FROM THE PROLONGED COOL AND WET WEATHER. JLH WCJIN-WYSE-WYNE
NEZ001>003-019>021-054-055-WYZ059>070-202330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT FRI APR 20 2001 SPOTTER ACTIVATION WILL NOT BE NECESSARY THIS AFTERNOON. THE AIRMASS OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE WILL BECOMING INCREASINGLY MOIST AND SOMEWHAT UNSTABLE THIS AFTERNOON. SHOWERS WILL BECOME LIKELY AT MOST LOCATIONS AND SOME EMBEDDED THUNDERSTORMS ARE ALSO POSSIBLE. A=LTHOUGH THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...WINDS WILL BE STRONG AND GUSTY IN THE VICINITY OF ANY STORMS. WIND GUSTS TO 50 MPH AS WELL AS SMALL HAIL ARE POSSIBLE WITH THE STORMS. JR WCJIN-WYSE-WYNE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237106.